Travelling waves in a reaction-diffusion system modelling fungal mycelia

Davidson, F.A., Sleeman, B.D. and Crawford, J.W. (1997) Travelling waves in a reaction-diffusion system modelling fungal mycelia. IMA Journal of Applied Mathematics, 58(3), pp. 237-257. (doi: 10.1093/imamat/58.3.237)

Full text not currently available from Enlighten.


We discuss travelling-wave solutions of a system of coupled reaction—diffusion equations used by the authors to describe the macroscopic behaviour of fungal mycelia. Such systems have been used in a multitude of applications; and, in particular, Merkin and Needham (1990, Proc. R. Soc. Lond. A 430, 315–45) have studied a certain formulation as a model for generic isothermal chemical reactions. We show that an alternative analysis provides more complete results in ascertaining the conditions under which travelling-wave solutions exist and that it allows a wider range of parameter values to be considered; this is essential to the application considered in the present case. Numerical investigations of travelling-wave solutions and the related initial-value problem are included to motivate and extend the analysis.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Crawford, Professor John
Authors: Davidson, F.A., Sleeman, B.D., and Crawford, J.W.
College/School:College of Social Sciences > Adam Smith Business School > Management
Journal Name:IMA Journal of Applied Mathematics
Publisher:Oxford University Press
ISSN (Online):1464-3634

University Staff: Request a correction | Enlighten Editors: Update this record